Pennsylvania, 2018

Flash Flooding in Pennsylvania, May 27, 2018

May 27, 2018 · NWS PHI · 2 events in 1 county or zone

Heavy rain fell on the morning of May 27 from Bucks County in southeastern Pennsylvania eastward into central New Jersey. Rainfall amounts of 2 to 4 inches were common with some locations receiving up to 5 or 6 inches of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain fell on the morning of May 27 from Bucks County in southeastern Pennsylvania eastward into central New Jersey. Rainfall amounts of 2 to 4 inches were common with some locations receiving up to 5 or 6 inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 3:24 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, May 27, 3:24 AM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
424 AM EDT Sun May 27 2018

.SYNOPSIS...
High pressure remains anchored well off the Southeast U.S. coast
through the weekend. A back door cold front will slowly move
south across the region through today and will become nearly
stationary over the Mid-Atlantic and stretching back to the
south and west for the start of the new week. Several waves of
low pressure will impact the region through Monday. Another cold
front moves through the region on Tuesday. Weak high pressure
briefly builds in from the north on Wednesday, and then the
stationary boundary lifts north as a warm front late in the
week. Moisture from the remnants of Subtropical Storm Alberto
may affect the area late in the new week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
400 AM...Complex Scenario evolving early this morning. In the
upper levels, shortwave energy associated with the main branch
of the jet stream is approaching from the west. Meanwhile, a
deep feed of tropical moisture continues to advect from the Gulf
around a broad high over the western Atlantic right into the
area. At the surface, an area of convergence is setting up
across the forecast area as the warm, humid S/SW flow is coming
up against a backdoor cold front beginning to enter the CWA
from the N/NE. Still a decent amount of instability around as
well with the northern edge of the instability over eastern PA
into northern NJ. The upshot of all this is that showers and
storms have started to become more widespread across the
forecast area and this trend should continue as we head into
early this morning. High res models continue to suggest that
this convection may tend to focus near the I-78 corridor for a
time as the front moves southward toward this area. Given that
PWATs are near 2 inches and the impressive rain rates we've
already seen with some of these showers, very heavy rain will be
possible and this could produce rain amounts of 2-3+ inches
within a few hours if training sets up with storms repeatedly
tracking over the same area. As such, Flash Flood Watch for a
large swath of the CWA remains in effect until 14z...basically
including all areas except the far northern Counties, the
Delmarva, and extreme southern NJ. General trend over the next 6
to 12 hours should be for the heavy rain threat to move south
with the front

Heading through Sunday morning, the aformentioned backdoor cold
front will slowly move southward, likely reaching as far as the
greater Philadelphia area by mid morning before stalling across
the Delmarva this afternoon. As this occurs, best chances for
widespread heavy showers and storms will move southward in
tandem with the front. That said, there may be a lull in
shower/storm activity for a time later this morning before
showers/storms regenerate in the afternoon as the next shortwave
approaches...likely most widespread and heaviest over SE PA far
southern NJ and the Delmarva by this time since this is where
the front will be stalling out. Very heavy rain with an
associated urban, small stream, and flash flood risk will
continue but will hold off on any extension in space or time to
the Flash Flood Watch to get better confidence on where exactly
the highest threat will be.

Tricky temperature forecast for today...clouds, showers will
limit temps from getting as hot as Saturday along with the
passage of the front. However main challenge will be just how
quickly low level cooler air behind the front is advected south
and whether weak heating and associated mixing will be able to
act much on the cooler airmass. Fairly widespread differences in
model guidance regarding temps but based on past performance in
these types of cases leaned a little more toward the cooler
guidance. As such, once the front goes by generally expect temps
to hover in the 60s to low 70s across central and northern
parts of the CWA. Meanwhile from around Philly south, generally
expect highs in the mid 70s to low 80s over the Delmarva.
However by this afternoon, temps around Philly will likely be
falling through the low 70s into the 60s by evening as the
cooler air advects south in earnest.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...

Showers and storms, possibly quite heavy, will be ongoing this
evening, especially from around the Mason-Dixon line south
across the Delmarva near the front. The associated flood threat
discussed above will continue. In fact, shower/storms may be
ongoing across this area for a good part of the evening into the
overnight before the upper trough helping to drive them passes
off to the east overnight. In its wake, weak surface ridging
with the cooler airmass behind the front looks to try to take
hold over the area but with abundant low level moisture
lingering low stratus along with areas of mist and drizzle can
be expected. Lows by morning will drop into the mid 50s across
the far north through the southern Poconos into NW NJ with lows
generally in the upper 50s to mid 60s elsewhere, warmest across
the Delmarva.

Heading into Memorial Day, weak ridge should continue to persist
over the area with the front sitting off to the south. It's
possible a few spotty showers could drift north into the area
but otherwise the day should be mainly dry. However expect
abundant moisture to remain trapped below a low level inversion
so this should keep skies mainly cloudy through the day and keep
highs from getting above the 70s. It will still be fairly muggy
with high dew points over the Delmarva but not too bad farther
north.
&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

High pressure passes to the north on Tuesday, and then a back-
door cold front moves through the region late in the day. Ahead
of that boundary, though, a warm and humid airmass will be in
place. Highs top off in the mid and upper 80s with surface
dewpoints well in the 60s. Scattered convection looks to develop
over central PA and may move into southeast PA, western NJ, and
the Delmarva. Will follow guidance and cap PoPs at slight
chance. The moisture and the instability will be there for
convection over the area, it just remains to be seen if there is
enough of a trigger for storms to develop.

During this time, what is currently Subtropical Storm Alberto over
the eastern Gulf of Mexico will lift north and affect the eastern
Gulf Coast states. By Wednesday, the remnant low of this storm will
lift into the Midwest. This also pushes that stationary front north
as a warm front. High pressure over the Northeast moves offshore by
Wednesday night, and then that warm front will move into the
Delmarva and Delaware Valley.

Unsettled weather then possible for the end of the week and start of
the weekend as the remnant low of Alberto meanders over the
Northeast and Mid-Atlantic. Best chances for precip will be Thursday
through Friday. Given high levels of uncertainty, will generally run
with chance PoPs for next weekend. However, given that this low will
arrive as a warm and tropical airmass will be over the area with
dewpoints well in the 60s, there is the threat for heavy rain and
flooding during this time.
&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Cigs lower into this morning with low MVFR generally
expected to predominate at at all sites by mid morning. There
will likely be fluctuations in cigs as the area will be affected
by on and off showers with the risk of storms through the day.
Periods of IFR will be possible, especially this morning, with
cigs possibly improving briefly this afternoon. Winds will shift
to E/NE this morning behind a backdoor front at generally
around 5-10 knots with a few higher gusts possible.

Tonight...IFR/LIFR CIGs as marine airmass overspreads the
region. Showers and thunderstorms may continue through the
evening, especially from PHL southward, before tapering off by
the overnight with areas mist/drizzle likely developing. NE
winds less than 10 kt.

Outlook...

Monday...Lingering IFR CIGs and showers in the morning. MVFR
CIGs in the afternoon. NE winds less than 10 kt become SE late.

Tuesday...Mostly VFR. Potential for afternoon SHRA/TSRA. W-NW
winds less than 10 kt.

Wednesday...Mostly VFR. Light East winds become SE 10-15 kt.
Stronger winds possible at KACY. Potential for SHRA/TSRA late in
the day and SHRA at night.

Thursday...SHRA/TSRA possible throughout the day. S winds 10-15
kt.

&&

.MARINE...

Today...A backdoor front will progress southward across the
coastal waters. Winds will shift from southwest to northeast
along with the frontal passage. The strongest northeast winds
are expected across the northern coastal waters of NJ
(ANZ450-51), where gusts to 25 kt are most likely to occur.
Seas in the ANZ450-51 may build to 5 ft in response to the
strengthening onshore flow. An SCA has been issued in
accordance with the frontal passage timing, as northeast winds
will rapidly increase behind the front, as follows: ANZ450 at
10Z and ANZ451 at 13Z.

Tonight...Any lingering SCA wind gusts will diminish in the
evening. NE winds 10-15 kt. Ocean seas 2-4 feet, and waves on DE
Bay 2 feet or less. VSBY restrictions in fog possible.

Outlook...

Monday through Thursday...Winds and seas below SCA levels.

Rip Currents...

Through this evening...Southwest winds 10 to 20 mph with waves
of 3 to 4 feet in the surf zone. Thus, a low risk for the
development of dangerous rip currents.

A back door cold moving southward across the area on Sunday
will cause winds to shift from the south-southwest to the
northeast. While swell periods are expected to range from 5 to 7
seconds, an onshore flow will develop along the NJ oceanfront
during the day, with wind gusts up to 20-30 mph. This will build
waves in the surf zone up to 3-5 feet. In particular, the rip
current risk will be greatest for the Monmouth and Ocean County
beaches, where the winds will be strongest (25-30 mph), waves in
the surf zone will be highest (4-5 ft), and where a northeast
flow yields more of an onshore component due to the orientation
of the coastline.

In terms of the risk for the development of dangerous rip
currents: a solid moderate risk of rip currents is expected for
the Monmouth and Ocean County beaches, perhaps approaching high
in some spots. Further south, a moderate risk for the Atlantic
and Cape May County beaches, and a low risk for the Delaware
beaches.

Remember, a low risk of rip currents does not mean no risk!
Life threatening rip currents often still occur near jetties,
reefs, and piers. The vast majority of rip current victims swam
at unguarded beaches. ALWAYS SWIM IN THE PRESENCE OF A
LIFEGUARD.

Sunday will certainly not be a 'beach day' given cloudy skies
and the chance of showers, with cooler than average temperatures
in the mid-60s to mid-70s, along with northeast wind gusts
20-30 mph.
&&

.TIDES/COASTAL FLOODING...
The latest Total Water Level forecast issued early this morning
indicates spotty minor tidal flooding with this evenings's high tide
along the NJ and DE oceanfront and Delaware Bay, and with the
overnight high tide along the tidal portion of the lower Delaware
River. We currently do not anticipate issuance of Coastal Flood
Advisories but it will be closely monitored today (particularly with
how positive tidal anomalies grow in response to the northeasterly
wind surge this afternoon).

For the upper Delaware Bay and tidal Delaware River, there is a
potential for spotty minor tidal flooding again with the Monday
night high tide cycle though confidence in this happening is low at
this point.
&&

.EQUIPMENT...
The Sandy Hook NOS tide gauge (SDHN4) remains out of service.
CORMS is addressing the problem. There is currently no estimated
time for a return to service.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 AM EDT this morning for PAZ060>062-
     070-071-101>106.
NJ...Flash Flood Watch until 10 AM EDT this morning for NJZ007>010-
     012>015-017>020-022-025>027.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450.
     Small Craft Advisory from 9 AM this morning to midnight EDT
     tonight for ANZ451.

&&

Synopsis...Fitzsimmons
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...MPS
Aviation...Fitzsimmons/LF/Robertson/MPS
Marine...Fitzsimmons/LF/MPS
Tides/Coastal Flooding...
Equipment...
Hazardous weather outlook, May 27, 3:38 AM EST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
438 AM EDT Sun May 27 2018

NJZ007>010-012-013-015-018>020-027-PAZ060>062-071-103>106-280845-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-Berks-
Lehigh-Northampton-Philadelphia-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
438 AM EDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-PAZ054-055-280845-
Sussex-Carbon-Monroe-
438 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will continue to affect the area this
morning before diminishing by this afternoon. The main threat is the
potential for torrential downpours which may lead to poor drainage
and small stream flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-280845-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May-
438 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.

.DAY ONE...Today and Tonight.

Several rounds of showers and thunderstorms will affect the area
today through this evening. The main threat is the potential for
torrential downpours which may lead to localized poor drainage and
small stream flooding. Localized flash flooding will also be
possible, especially late this afternoon into this evening.
Additionally, there is the potential for some storms to produce
strong wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ017-022-PAZ070-101-102-280845-
Gloucester-Atlantic-Delaware-Western Chester-Eastern Chester-
438 AM EDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southern New Jersey and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-026-280845-
Eastern Monmouth-Coastal Ocean-
438 AM EDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a moderate risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ024-280845-
Atlantic Coastal Cape May-
438 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Several rounds of showers and thunderstorms will affect the area
today through this evening. The main threat is the potential for
torrential downpours which may lead to localized poor drainage and
small stream flooding. Localized flash flooding will also be
possible, especially late this afternoon into this evening.
Additionally, there is the potential for some storms to produce
strong wind gusts.

There is a moderate risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ025-280845-
Coastal Atlantic-
438 AM EDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a moderate risk of rip currents on Sunday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-280845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
438 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Thunderstorms today could produce frequent lightning, locally strong
winds and higher seas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, May 27, 12:31 AM EST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
131 AM EDT SUN MAY 27 2018

DEZ003-MDZ020-270615-
Inland Sussex-Caroline-
131 AM EDT SUN MAY 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...

At 130 AM EDT, a strong thunderstorm was located over Sharptown, or 8
miles southeast of Hurlock, moving northeast at 30 mph.

This storm will be near...
  Laurel around 150 AM EDT.
  Seaford around 155 AM EDT.
  Bridgeville and Sycamore around 200 AM EDT.
  Georgetown around 215 AM EDT.

Winds up to 30 mph are possible with this storm. Frequent cloud to
ground lightning is expected to develop shortly. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3846 7569 3849 7570 3864 7571 3869 7577
      3868 7578 3868 7580 3869 7580 3880 7556
      3870 7536 3853 7529 3845 7547
TIME...MOT...LOC 0530Z 238DEG 27KT 3854 7577

JRK
Local storm report, May 27, 3:53 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       2 S WALL TWP            40.14N  74.08W
05/27/2018  M3.19 INCH       MONMOUTH           NJ   MESONET

            3-HR RAINFALL TOTAL. 1.25 INCHES OF RAINFALL RECORDED
            IN 15-MIN PERIOD ENDING 425 AM

&&

EVENT NUMBER PHI1800868

JRK
Local storm report, May 27, 4:18 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLOOD            1 WSW BELMAR            40.17N  74.05W
05/27/2018                   MONMOUTH           NJ   DEPT OF HIGHWAYS

            RT 35 CLOSED IN BOTH DIRECTIONS JUST SOUTH OF NJ-138
            DUE TO FLOODING

&&

EVENT NUMBER PHI1800869

JRK
Local storm report, May 27, 4:46 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HEAVY RAIN       2 S WALL TWP            40.14N  74.08W
05/27/2018  M4.24 INCH       MONMOUTH           NJ   MESONET

            RAINFALL TOTAL IN THE PAST 4-HR

&&

EVENT NUMBER PHI1800870

JRK
Local storm report, May 27, 5:05 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLOOD            3 ENE GREENBROOK TWP    40.63N  74.44W
05/27/2018                   SOMERSET           NJ   DEPT OF HIGHWAYS

            US-22 CLOSED NEAR CR-531 DUE TO FLOODING

&&

EVENT NUMBER PHI1800871

JRK
Local storm report, May 27, 5:46 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 SW SOLEBURY TWP       40.36N  75.02W
05/27/2018  M3.63 INCH       BUCKS              PA   MESONET

            3.5 INCHES OF RAINFALL IN THE PAST HOUR

&&

EVENT NUMBER PHI1800872

JRK

The radar

The Philadelphia radar (KDIX), 77 km away, was scanning. The volume nearest the first event began at 11:02 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Bucks

When
May 27, 6:00 AM EST to 9:00 AM EST
Where
Bucks County, 0.92 mi NW of Fountainville to 1.01 mi NNE of Tradesville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.340, -75.161

Numerous roads in Doylestown were flooded and impassable. The Doylestown airport received 3.75 inches of rain in 80 minutes.

Flash Flood, Bucks

When
May 27, 9:30 AM EST to 10:25 AM EST
Where
Bucks County, 1.26 mi NW of Langhorne to 0.97 mi ESE of Trevose
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.185, -74.964

The Neshaminy Creek exceeded its flood stage at Langhorne.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2018Every state in 2018This day in weather historyWarnings in Pennsylvania, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747123, 747122.